Colorado, 2007

Winter Weather in Colorado, April 10, 2007

April 10, 2007 · NWS PUB · 3 events in 3 counties and zones

A weather disturbance caused a quick 5 to 8 inches of snow across Lake County during the morning.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A weather disturbance caused a quick 5 to 8 inches of snow across Lake County during the morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 10, 2:59 AM MST, 1 minute earlier.

Area forecast discussion, Apr 10, 2:59 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT TUE APR 10 2007

.SHORT TERM...

...SNOW ACROSS THE CENTRAL MOUNTAINS...PATCHY FOG OVER THE EASTERN
PLAINS...A FEW THUNDERSTORMS...WIND...

UNSETTLED SPRING WEATHER TODAY.  AT THIS LATE HOUR...ANOTHER
ROUND OF THUNDERSNOW SHOWERS MOVING THROUGH WESTERN
COLORADO...GETTING READY TO MOVE INTO THE CENTRAL MOUNTAINS.  WEB
CAMS INDICATE SOME PRETTY HEAVY SNOW THROUGH THE MOUNTAIN PASSES AS
THE SHOWERS MOVE THROUGH.  BOTH MONARCH AND WOLF CREEK ARE CURRENTLY
INDICATING SNOW.  MONARCH CAM SHOWS AN INCH OR TWO OF NEW SNOW ON
THE PICNIC TABLES OVERNIGHT.  MODELS INDICATE SNOW SHOWERS WILL
CONTINUE ACROSS MAINLY THE CENTRAL MOUNTAINS THROUGH MUCH OF TODAY
INTO THIS EVENING...WITH THE HEAVIEST ACTIVITY THIS MORNING.
SATELLITE PHOTOS AGREE WITH THIS...SHOWING NEW CONVECTION SPROUTING
BACK ACROSS THE NORTHWEST COLORADO PLATEAU...HEADED FOR CENTRAL
COLORADO.  WINDS ARE BRISK...TOO...ALREADY GUSTING TO 39 AT MONARCH
PASS.  SO...WILL HOIST A SNOW AND BLOWING SNOW ADVISORY FOR THE
CENTRAL MOUNTAINS UNTIL NOON...INCLUDING ALL OF LAKE COUNTY...AND
CHAFFEE COUNTY ABOVE 11000 FEET.  SEVERAL INCHES OF NEW SNOW
POSSIBLE THIS MORNING...WITH WIND GUSTS TO AROUND 40 MPH AT TIMES
CAUSING BLOWING AND DRIFTING.

ELSEWHERE...ISOLATED TO SCATTERED SNOW SHOWERS (AND A FEW
THUNDERSTORMS) WILL CONTINUE IN THE MOUNTAINS...MAINLY THE WESTERN
MOUNTAINS.  ACROSS THE PLAINS...WILL DEAL WITH SOME PATCHY FOG/LOW
CLOUDS OVER THE LOWER ARKANSAS VALLEY THIS MORNING. KLHX AND KLAA
ARE PRESENTLY REPORTING VISIBILITIES OF 4 AND 6
MILES...RESPECTIVELY...IN LIGHT FOG.   THE FOG WILL DISSIPATE LATER
THIS MORNING...AS MIXING GETS UNDERWAY.  MORE PATCHY FOG POSSIBLE
OVER THE FAR EASTERN PLAINS AGAIN EARLY WEDNESDAY.

06Z NAM12 SUGGEST A WEAK BOUNDARY TO DROP SOUTH THROUGH THE EASTERN
PLAINS THIS AFTERNOON...MAINLY EAST OF PUEBLO...WHICH COULD ACT AS A
FOCUS FOR CONVECTION.  A NARROW SLIVER OF ELEVATED DEWPOINTS AND
CAPES UP TO 400 J/KG ARE PROGGED OVER THE EAST DURING THE
AFTERNOON...ALONG AN AXIS EXTENDING FROM CROWLEY COUNTY...ACROSS
NORTHERN BENT COUNTY INTO EAST CENTRAL PROWERS COUNTY AT 18Z.
STREAMLINE ANALYSIS SHOWS SOME MINOR CONVERGENCE. ANY STORMS DONT
LOOK LIKE THEYD BE TOO STRONG AT THIS POINT...BUT IF THE BOUNDARY
COMES IN A BIT SHARPER...COULD SEE STRONGER CONVECTION.

WINDS WILL BE PRETTY BRISK MOST AREAS BY AFTERNOON.  SHOULD SEE
GUSTS OVER 40 MPH IN THE MOUNTAINS AND OVER 30 MPH ACROSS THE
PLAINS.  COULD EVEN SEE GUSTS OVER 40 MPH NEAR THE MOUNTAINS IN
REGIONS OF CHANNELED FLOW.  ALTHOUGH COOLER AIR IS MOVING IN
ALOFT...DOWNSLOPE WILL KEEP PLAINS TEMPERATURES PRETTY
MILD...RANGING FROM THE LOWER TO MID 50S IN COLORADO SPRINGS TO THE
LOWER AND MID 60S ELSEWHERE. LW

.LONG TERM...

(WEDNESDAY THROUGH MONDAY)

...MAJOR STORM WILL AFFECT COLORADO THURSDAY AND FRIDAY...

NOT MUCH CHANGE IN THE OVERALL PICTURE FOR THE EXTENDED.
EVERYTHING LOOKS IN PLACE FOR A MAJOR SPRING STORM TO IMPACT
SOUTHEASTERN COLORADO BEGINNING LATE WEDNESDAY AND LASTING THROUGH
EARLY SATURDAY. HAVE MADE MINOR ADJUSTMENTS TO THE GRIDS...RAISING
POPS ANOTHER 5-10 PERCENT FOR THE EVENT AND ANOTHER DEGREE OR SO OFF
TEMPERATURES. LOOKS LIKE UPPER LOW WILL TRACK WITHIN 100 MILES N OR
S OF A LINE THROUGH THE OK PANHANDLE...ROUGHLY FROM KABQ TO KDDC.
BOTH GFS AND NOW NAM HAVE BEEN SUGGESTING BLIZZARD CONDITIONS FOR
FRIDAY OVER N EL PASO COUNTY FOR SEVERAL DAYS NOW...AND THIS
CONTINUITY IS NOTABLE.

WILL SEE STRONG SW FLOW BEGIN TO HIT THE SW MTS WED EVE...WITH THE
POTENTIAL FOR UP TO A FOOT OF SNOW OVER THE SAN JUANS BY THURSDAY
MORNING. A WATCH WILL LIKELY BE NEEDED FOR THIS REGION SOMETIME
TODAY OR TONIGHT. THEN SNOW SHIFTS TO THE NORTHERN MTS ON THU AS THE
LOW BEGINS MOVING WWD. NAM12 SUGGESTS THAT 40 DEG+ DEWPTS MAY CREEP
INTO ERN CO ON THU AS THE SFC LOW INTENSIFIES AND TRACKS THRU NRN NM
OR SRN CO. WILL HAVE TO CLOSELY MONITOR FOR SEVERE WX POTENTIAL
ASSOCIATED WITH THE COLD FRONT THAT WILL PUSH THRU THE PLAINS BY THU
EVE...PARTICULARLY GIVEN THE STRONG ENVIRONMENTAL SHEAR THAT WILL
ATTEND THE FRONT.

BY FRIDAY MORNING...STRONG CAA WILL HIT THE SRN FRONT RANGE AS THE
LOW INTENSIFIES OVER SERN CO OR NE NM. PRECIP MAY BEGIN AS RAIN AT
ELEVS BELOW AROUND 5K FT...BUT WILL LIKELY TO CHANGE TO SNOW DURING
THE DAY AS DYNAMIC COOLING INCREASES. COULD POSSIBLY STAY ALL RAIN
OVER THE FAR ERN PLAINS. SIGNIFICANT SNOW ACCUMS WILL BE
POSSIBLE...PARTICULARLY ABOVE 6K FT. STORM WILL PULL AWAY FAIRLY
QUICKLY AND A RETURN TO HIGH PRESSURE AND PLEASANT CONDITIONS IS
LIKELY BY THE LATTER PART OF THE WEEKEND. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL NOON MDT TODAY FOR
COZ058>060.

&&

50/44
Hazardous weather outlook, Apr 9, 5:45 AM MST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT MON APR 9 2007

COZ058>089-093>099-101245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
645 AM MDT MON APR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BE POSSIBLE ACROSS THE MOUNTAINS ALONG THE
CONTINENTAL DIVIDE TODAY. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES WILL
BE POSSIBLE IN THE HEAVIER SNOW SHOWERS. SNOW SHOWERS WILL ALSO BE POSSIBLE
ALONG THE SOUTHERN SANGRE DE CRISTO MOUNTAINS WHERE 1 TO 2 INCHES
WILL BE POSSIBLE.

BY LATER TONIGHT...ANOTHER IN A SERIES OF WEATHER SYSTEMS WILL
AFFECT THE CENTRAL MOUNTAINS OF COLORADO. 1 TO 3 INCHES OF SNOW WILL
BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ACROSS THE NORTHWEST
FACING SLOPES.

LATER TONIGHT...AREAS OF PATCHY DENSE FOG MAY OCCUR ACROSS THE
PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

...SIGNIFICANT STORM EXPECTED THURSDAY AND FRIDAY...

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS ON TUESDAY.
ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES. THERE IS THE
SLIGHT CHANCE OF A FEW THUNDERSTORMS DEVELOPING LATE TUESDAY
AFTERNOON AND EVENING ESPECIALLY NEAR THE KANSAS BORDER...AS LOW
PRESSURE MOVES FROM COLORADO INTO THE TEXAS PANHANDLE AND A COLD
FRONT MOVES THROUGH THE EASTERN PLAINS.

WEDNESDAY NIGHT...A STRONG PACIFIC STORM WILL MOVE INTO THE GREAT
BASIN...AND STRONG SOUTHWEST WINDS WILL BEGIN TO BRING MOISTURE TO
THE CENTRAL MOUNTAINS. SIGNIFICANT SNOW ACCUMULATIONS OVER THE
MOUNTAINS ARE LIKELY BY THE WEEKEND.

THIS STORM WILL THEN MOVE OVER THE FOUR CORNERS REGION ON
THURSDAY...AND THEN INTO NORTHEAST NEW MEXICO ON FRIDAY. AT THIS
TIME...THERE IS STILL SOME UNCERTAINTY REGARDING THE EXACT TRACK
OF THIS STORM AND ITS IMPACT ON SOUTHEAST COLORADO. HOWEVER...IT
IS LIKELY THAT SOUTHEAST COLORADO WILL BE AFFECTED TO SOME EXTENT
BY THIS STORM BY FRIDAY. THE MOST RECENT COMPUTER FORECASTS
SUGGEST THAT SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER
MUCH OF SOUTHEASTERN COLORADO. RESIDENTS OR PEOPLE PLANNING TRAVEL
ACROSS COLORADO NEXT WEEK SHOULD MONITOR THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST INFORMATION ON
THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS THE MOUNTAIN REGIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Eastern Lake County / Western Mosquito Range Above 11000 Ft

When
April 10, 3:00 AM MST to 11:00 AM MST
Where
Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
Reported by
COOP Observer
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

Winter Weather, Eastern Sawatch Mountains Above 11000 Ft

When
April 10, 3:00 AM MST to 11:00 AM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

Winter Weather, Leadville Vicinity / Lake County Below 11000 Ft

When
April 10, 4:00 AM MST to 11:00 AM MST
Where
Leadville Vicinity / Lake County Below 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26354, 26356, 26355.